Alert archive / Tennessee / Wind Advisories in 2016
Wind Advisory 18, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 11, 2016, 10:28 AM EST for 8 counties in Tennessee. It took effect at Dec 11, 2016, 7:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 10:28 AM EST (15:28 UTC)
- In effect from
- Dec 11, 2016, 7:00 PM EST
- Expired
- Dec 12, 2016, 12:51 AM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
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
3 follow-up statements
718 WWUS74 KMRX 111926 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EST SUN DEC 11 2016 ...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS TONIGHT INTO MONDAY MORNING... .WINDS WILL INCREASE BY THIS EVENING AHEAD OF AN APPROACHING COLD FRONT ACROSS THE MOUNTAINS OF EAST TENNESSEE. WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AT TIMES OVERNIGHT INTO MONDAY MORNING ACROSS THE HIGHER ELEVATIONS. WINDS WILL DECREASE BY MONDAY AFTERNOON. TNZ018-041-043-045-047-072-074-087-120330- /O.CON.KMRX.WI.Y.0018.161212T0000Z-161212T1600Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 226 PM EST SUN DEC 11 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... * EVENT...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS...ESPECIALLY ABOVE 3000 FEET. * TIMING...TONIGHT INTO MONDAY MORNING. * IMPACTS...LIMBS...POWER LINES...AND WEAKER TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
110 WWUS74 KMRX 120551 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1251 AM EST MON DEC 12 2016 ...WINDY CONDITIONS EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS TONIGHT INTO MONDAY MORNING... .WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT ACROSS THE EAST TENNESSEE AND SOUTHWEST VIRGINIA. WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED AT TIMES ACROSS ELEVATIONS ABOVE 1500 FT WITH GUSTS UP TO 60 MPH POSSIBLE ABOVE 3000 FT. WINDS WILL DECREASE BY MONDAY AFTERNOON. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES IN THE GREAT SMOKY MOUNTAINS. TNZ018-041-043-045-047-072-074-087-121400- /O.UPG.KMRX.WI.Y.0018.000000T0000Z-161212T1600Z/ /O.NEW.KMRX.HW.W.0006.161212T0551Z-161212T1300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1251 AM EST MON DEC 12 2016 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...SOUTH TO SOUTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED AT TIMES ACROSS THE HIGHER ELEVATIONS... ESPECIALLY ABOVE 3000 FEET. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR STRONGER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>040-042-044-046-067>071-073-082>086-VAZ001-002-005- 006-008-121300- /O.NEW.KMRX.WI.Y.0019.161212T0551Z-161212T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 1251 AM EST MON DEC 12 2016 /1151 PM CST SUN DEC 11 2016/ ...WIND ADVISORY IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST /7 AM CST/ THIS MORNING. * EVENT...SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED AT TIMES ACROSS VALLEY LOCATIONS AHEAD OF THE COLD FRONT. * TIMING...THROUGH MONDAY MORNING * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. LIMBS... POWER LINES...AND WEAK TREES MAY BE DOWNED. DRIVING MAY BE DIFFICULT IN CROSS WINDS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:12 AM EST, 16 minutes earlier.
Area forecast discussion, Dec 11, 10:12 AM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1012 AM EST Sun Dec 11 2016
.DISCUSSION...With strengthening low level jet this evening into
tonight expected to bring winds to around wind advisory levels over
some of the higher elevations of the E TN mountains, will go ahead
and issue a wind advisory for these areas running from 00Z this
evening until 16Z Monday. Will adjust winds with this update, and
will also tweak sky, temps and dew points. Update out soon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 48 43 56 47 / 10 60 90 30
Knoxville McGhee Tyson Airport, TN 47 44 56 43 / 10 80 100 20
Oak Ridge, TN 47 43 54 43 / 10 90 90 20
Tri Cities Airport, TN 45 40 52 38 / 10 80 100 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory from 7 PM this evening to 11 AM EST Monday for
Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&Hazardous weather outlook, Dec 11, 6:26 AM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 626 AM EST SUN DEC 11 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-121130- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 626 AM EST SUN DEC 11 2016 /526 AM CST SUN DEC 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS...MAINLY ABOVE 3000 FEET...STARTING THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS ARE EXPECTED IN THE MOUNTAINS...MAINLY ABOVE 3000 FEET...CONTINUING THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.